Ii started suboxone a week ago today. I was on percocet for 6 years and become addicted so I went to a rehab doc & he put me on 16mg of suboxone. I started out putting 4mg of film under my tongue four times a day. The first 24hrs I noticed I didn't really have cravings. After the first day, the cravings came back. I am thinking about them all the time. I want them still. Its still consuming a lot of my thoughts. I told the doc today and he upped me to 20mg a day. Now he wants me to put 8mg under tongue twice a day & 4mg once a day. I have had 20mg today & I am still having cravings. Its driving me crazy. I'm sick of being contolled by this drug! Is this normal? The doc said this is very rare. What's wrong with me??? Has anyone heard of this or is anyone else having this problem??? Ugh!
Im still having cravings on suboxone?
Question posted by faith33 on 27 Oct 2010
Last updated on 7 November 2010
Faith, you will always crave percocett, a drug you took for six years that left you feeling like a 'shadow of yourself'. The first thing you need to do in conjuntion with the suboxone treatment is write down the horrible feelings you had about yourself just last week and how you felt about your ability to take care of yourself and your baby.
Suboxone is going to help the 'physical' withdrawal' and your Dr. will work with your till you reach the dose that works for you. It's essential that you go along with the therapy side of this treatment as well though. There you will come to better imderstand your addiction and what it did to you.
Last week I posted a question about addictive thinking... probably not in the right place. I did that because I've researched this quite a bit, being an addict myself,
and found that a lot of the addictive thinking I READ about was me!
Learning to recognize myself in this type of thinking is helping me tremendously.
I am a recovering alcoholic and a recovering addict. These terms recovering are used precisely becuase we never reach the point that we have recovered, and it's essential to understand that. The minute you think you're recovered, you think you have control and are safe again, even possiblly to use the same drug and THAT WILL NEVER BE.
Stick with it my firend... you've come a long way... your words from last week have literally haunted me, and I don't hear that in you now.
God be with you in this, I know you will make it,
I'm so sorry to hear the subs aren't doing their job very well for you. I know it's tough to do but please try to give it another day or 2 for your system to adjust to the higher dose. If you're still having trouble contact your doc as many times as you need to until you are finally comfortable. As Patti mentioned, therapy will also help you adjust and help you understand addiction, why we tend to let ourselves get addicted, how to deal with it, how to avoid relapses, etc. Are they at least controlling the wd symptoms? Body aches, chills, flu-like symptoms, sweats? Are they working for pain? If it's the psychological pull to the opiates it isn't working on, maybe therapy would help you the most. Addictive personalities (me included) can be helped with one on one AND group sessions. It's a "retraining" of your thoughts and forcing yourself in to certain routines everyday to change your thinking pattern.
I believe it's called cognitive therapy. It may be worth checking in to.
I will keep you in my prayers. I hope you will start to feel better soon with the higher dose. I know it's tough to be patient, but hang in there. It will get better.
My best wishes,
It's not really normal and you probably should start looking into therapy if you aren't already doing that. It is critical to treat the emotional part of dependence on pain meds i.e. looking to take a pill for everything and looking for those to do things that pills can't do. I found that the methods used by Eugene Adler( Adlerean? therapy) tends to really get to the root of why I wanted to take something for any problem. It is different that a 12 step program and really helped me.
Uping the dose may help. Also, how often are you going to thearpy of groups? It would help to get some replacement behaviors in place for when you crave to keep your mind busy. Me, I've been baking! I don't even like to cook but I find after work it keeps me busy and focused. Last night I made brownies, tie dye cup cakes and a cake!
Last night I had a terrible dream. I was being prescribed percocet again and it was called into the pharmaecy. Then there was a battle on if I should pick it up or not... could only a few days on them really hurt... and then the other side of me saying NO don't ruin your progress. And then, in my dream my BF picks up the RX and is heading home with them. I then woke up!! So I'm evening dreaming about the meds now! ha.
I think it takes time for our brains to heal. I'm on week 3 and know I still have time to heal.
Let us know what happens.
u already know I am 2. Hang in there girl, "this too shall pass" we have 2 keep saying it :) I think it'll probably just take along time to retrain ur mind, after all like everyone else has said, we didn't end up this way overnight, so the road to recovery is sure to be long as well. I know I personally would be doing better if I could be at work, despite what they think, I was ok there, busy, loved what I was doing... but I will keep pushing on in that direction, I refuse to lay down and just be tossed away by my former employer, but I am also searching for a new job too. I am here for ya, and so is everyone here it seems, call me if ya need to, I take phone everywhere except to bed n shower :)
Some people have to take 36mg everyday. You were addicted for a long time. You have to give the Suboxone time to do its job. It just sounds like you dosage isn't high enough. Ive been taking sub now for 3 months. I get cravings at least a few times a day. I wouldnt touch the percs again if you paid me but Ive noticed that I really want one during a stressful situation. I hope you feel better. You can get through this!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.